Side Effects of Rx Behavioral meds as you age?
I have heard after the age of 60, it is no longer advised or safe to take Rx medications to treat depression, anxiety, bipolar, etc. because they affect you differently including having increasingly more severe side effects and/orey no longer work the way they a were intended. Is there any truth to this? Should I be worried that the Rx's I take now in my 50's could be affecting my memory?
Here is a little bit of my background:
I took Seroquel (25ng. up to 200mg.) in my 30s for Bipolar/ anxiety/depression for approx. five years. Since then have taken Wellbutrin + Strattera, Wellbutrin + Cymbalta, Lithium + Dexedrine, and currently Lamictal + Vyvanse. I have never experienced any heart issues, but I did gain 60+ pounds while on Lithium that I have been unsuccessful in trying to take off for the past 8 years. I recently starting to experience some short term memory issues and have wondered if continuing to take behavioral Rx meds for so many years could be a contributing factor. A few months back, I asked my doctor to let me try Phentermine for 3 months to help weight loss, but had to stop Vyvanse for my ADHD. During the past 3 months I was able to lose 15 pounds and my memory improved back to having no issues. I recently stopped the Phentermine and have been back taking Vyvanse again for one week—again I am starting to have memory issues. My mom also seems to be living proof — after being prescribed every antidepressant under the sun, she had to stop taking altogether around the age of 62 because of increasing memory loss issues. She is now 76 and probably has a better memory than I do.